Back to all discussions

24/7 aura with trailing images & light sensitive getting worse after Topamax

I have a 24/7 migraine aura with trailing images and very light sensitive. My consultant has given me Topomax to take but I have found my symptoms getting worse since taking it also my tinnitus getting much worse.

He explained it could take at least 3 months to start working. Has anyone else had the experience of it getting worse before it getting better after taking Topomax?

  1. wicky.boy, thank you for reaching out! I hear how much you are struggling to adjust to Topomax. There are a variety of experiences with this medication by members in the community. Some find it does offer positive relief for their migraine symptoms and others find the side-effects to be too off-putting. I thought these articles might be of interest to you:
    https://migraine.com/migraine-treatment/topamax/
    https://migraine.com/blog/migraine-treatment-experiences-topamax/
    Additionally, the discussion on the forum might be useful in gaining the perspectives of others who have used Topomax:
    https://migraine.com/topic/topamax/
    We cannot offer medical advice or treatment recommendations over the internet (for your safety) but I would encourage you to keep details of your symptoms since being on Topomax to share with your doctor so together you can make a decision that is best for you in regards to continuing or halting this particular treatment. Please check back and let us know how you are managing. Wishing you a gentle day. ~Allyson (Migraine.com team)

    or create an account to reply.